Alert archive / Michigan / River Flood Warnings in 2017
River Flood Warning 37, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Dec 29, 2017, 6:37 PM CST for Menominee County, Michigan; Marinette County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2017, 6:37 PM CST (00:37 UTC)
- Expired
- Dec 30, 2017, 6:37 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near Pembine (PBIW3). The gauge peaked at 16.27 ft at Dec 31, 2017, 4:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
179 WGUS43 KGRB 300037 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 637 PM CST Fri Dec 29 2017 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties ...An ice jam was producing above flood stage levels along portions of the Menominee River... PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && MIC109-WIC075-301537- /O.NEW.KGRB.FL.W.0037.171230T0037Z-000000T0000Z/ /PBIW3.1.ER.171229T2035Z.171229T2345Z.000000T0000Z.NO/ 637 PM CST Fri Dec 29 2017 The National Weather Service in Green Bay has issued a * Flood Warning For the Menominee River near Pembine. * At 6:00 PM Friday the stage was 16.2 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
1 follow-up statement
273 WGUS83 KGRB 301613 FLSGRB Flood Statement National Weather Service Green Bay WI 1013 AM CST Sat Dec 30 2017 ...The Flood Warning is cancelled for the following rivers in Michigan...Wisconsin... Menominee River near Pembine AFFECTING Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-301643- /O.CAN.KGRB.FL.W.0037.000000T0000Z-171230T1613Z/ /PBIW3.1.ER.171229T2035Z.171230T0700Z.171230T1000Z.NO/ 1013 AM CST Sat Dec 30 2017 The Flood Warning is cancelled for The Menominee River near Pembine. * At 8:00 AM Saturday the stage was 15.8 feet. * Flood stage is 16.0 feet. * Impacts at 16.0 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. * Fluctuations in river levels are expected to continue this weekend due to ice flows. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 29, 2:14 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 29, 2:14 PM CST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 214 PM CST Fri Dec 29 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 214 PM CST Fri Dec 29 2017 Snow chances through this evening followed with more cold wind chills later tonight will be the primary issues through Saturday. LFQ jet with weak clipper system continues to slide over southwest Minnesota and most of iowa and Illinois. This system will also slide over the southwest half of the state, including parts of central and east central Wisconsin. Upstream radars shows a 3 hour or so region of light snow over the MSP area, will slide over an area south of a line from MFI to ATW to MTW, reaching central Wisconsin during the afternoon then departing east central areas early evening. Observations show plenty of clouds upstream along with flurries as the colder air pours into the state on Northwest winds. Lows tonight will need to deal with some wind to prevent falling off, but clearing skies may need some tweaking down later tonight. But increasing winds combined with subzero readings will lead to more wind chill headlines tonight. Some locations over central Wisconsin may approach warning criteria. Will issue an advisory for the entire area and add some snow accumulation to the vilas county region. Forecast problems then turn more mesoscale for Saturday as arctic air pours over the Great Lakes. Winds turn from a west to northwest direction to more of northwest to north direction which favors LES activity for part of Vilas county. A few models also continue to turn the winds to a northeast direction for Saturday possibly putting the focus of les activity in play along Lake Michigan. The turning winds provide the challenge on where LES bands will set up locally. .LONG TERM...Saturday Night Through Friday Issued at 214 PM CST Fri Dec 29 2017 The persistent and amplified flow consisting of a western NOAM upper ridge/eastern NOAM upper trough, will continue well into next week and possibly even beyond depending on whether any Pacific systems could become strong enough to flatten the ridge. At least two more arctic intrusions are expected (this weekend and middle of next week), thus no end in sight for the well-below normal temperatures. Precipitation chances are pretty much relegated to lake effect and ahead of each arctic blast. Main concern could very well be wind chills as the bitterly cold night time temperatures combine with enough wind to produce/surpass wind chill advisory criteria. Winds are forecast to veer north-northeast for a time Sunday night, thus the lake effect snows over north-central WI would shift to the west. Meanwhile, this wind shift would introduce lake effect from Lake MI, especially from Algoma southward. Delta-T values reach the middle 20s with lake-induced Capes > 500 J/KG. If the winds can get enough of a northeast component for a sufficient amount of time, pops would need to be raised along the lakeshore with accumulating snow. However, this is far from a certainty, thus have kept only chance pops going for Kewaunee/Manitowoc counties. Otherwise, another cold night on tap under partly to mostly cloudy skies. Min temperatures to range from 10 below to 15 below zero north-central WI, zero to 5 above along Lake MI. A wind chill advisory may be needed over parts of northern and central WI. The Lake MI snow shower threat will continue into Sunday morning before winds begin to back to the northwest Sunday afternoon and keep any lake snow bands offshore. The lake effect machine would then focus back to north-central WI, but any snow shower activity here looks weak as inversion heights are low. In the end, most of northeast WI to see a mix of sun and clouds on Sunday with max temperatures having a hard time just to get into the zero to 5 above range central WI, 5 to 10 above zero eastern WI. Wind chills to remain below zero through the day. Arctic high pressure is forecast to dominate the central CONUS Sunday night with the cold air pushed all the way to the Gulf of Mexico. Chances for lake effect snow showers will continue to brush Vilas County, however low-level winds may have too much of a westerly component to bring much accumulation south of the MI border. The rest of northeast WI to be mostly clear to partly cloudy with steady wind speeds of 5 to 10 mph. Sunday night may be the coldest night of the extended forecast with min temperatures from 15 below to 20 below zero north-central, to around 5 below zero near Lake MI. Wind chills could reach -25 to -35 below zero and prompt the need for another wind chill advisory. Not much changes going into New Year's Day with the center of the high pressure over the central Plains and very cold air flowing over the Great Lakes. Influx of drier air and west winds should mitigate lake effect snows over Vilas County, thus mostly sunny skies are expected with max temperatures struggling to get above zero central WI, around 5 above zero eastern WI. The high pressure is forecast to drop into the southern Plains and extend northeast through the TN Valley by Tuesday. As this occurs, winds will continue to slowly back and be southwest by Tuesday afternoon. Modest WAA will develop over WI, but any warming would be stunted by a tightening pressure gradient between the high pressure and weak low pressure over northern sections of the Great Lakes. Therefore, after another very cold night with wind chill headlines Monday night, look for partly cloudy skies on Tuesday with max temperatures from 5 to 10 above zero central WI, 10 to 15 above eastern WI. The passage of a cold front and mid-level shortwave trough Tuesday night will bring the next chance of light snow to northeast WI. While mid-level forcing is strong with the shortwave trough, moisture is marginal such that any accumulations appear to be light at this time. Attention then returns to lake effect snow showers for north-central WI as winds veer north-northwest later Tuesday night into Wednesday. Exact trajectories and inversion heights will ultimately determine accumulation potential. Otherwise, mainly dry conditions are forecast for the rest of northeast WI with max temperatures Wednesday again from 5 to 10 above zero central WI, 10 to 15 degrees eastern WI. Models differ a bit with the movement of the next area of high pressure moving toward WI Wednesday night into Thursday. The only impact of consequence would be when the lake effect snow chances would end over north-central WI (Wednesday night-ECMWF/Thursday- GFS). The very cold conditions to persist with temperatures holding 15 to 25 degrees below normal with wind chill headlines possible Wednesday night. The models hint at the passage of a very weak clipper/cold front Thursday night that could bring a chance of light snow across northeast WI. Another arctic high then builds into the Upper MS Valley for Friday with possible lake effect for north-central WI. && .AVIATION...for 18Z TAF Issuance Issued at 1059 AM CST Fri Dec 29 2017 Observations earlier this morning showed patchy IFR clouds over parts of central and north central Wisconsin, but appeared to have retreated west later morning. Satellite imagery showed mainly mid level clouds over the area around mid day. A weather system tracking south of the area may produce a period of MVFR cigs or lower end VFR clouds over parts of central and east central Wisconsin this afternoon into early evening. Observations across the area are reporting isolated flurries at times including from the mid level clouds. Scattered MVFR vsbys due to light snow possible south of a MFI to OSH line this afternoon into early evening. Next surge of colder air tonight on northwest winds may allow Lake Superior clouds to filter southward over at least northern Wisconsin overnight. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight tonight to noon CST Saturday for WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. && SHORT TERM.....TDH LONG TERM......AK AVIATION.......TDH
Hazardous weather outlook, Dec 29, 2:19 PM CST, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 219 PM CST Fri Dec 29 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 219 PM CST Fri Dec 29 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Another surge of arctic air will arrive tonight. Cold temperatures and increasing winds will result in wind chills of 20 below zero to 35 below zero after midnight. Exposed skin can suffer frostbite in under 25 minutes in conditions such as these, so adequate winter clothing will be required for anyone who will be outdoors. Hazardous travel conditions are expected in the snowbelt of Lake Superior tonight due to lake-effect snow showers. .DAYS TWO THROUGH SEVEN...Saturday through Friday Hazardous travel conditions will likely continue in the snowbelt of Lake Superior Saturday and Saturday night. In addition, snow showers off Lake Michigan could affect the lakeshore counties of eastern Wisconsin Saturday afternoon and evening. The combination of cold and wind will result in another round of low wind chills Sunday night into New Year's day. Wind chills of 25 below zero to 35 below zero are possible during this time. The combination of cold and wind could result in additional periods of low wind chills during the upcoming week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-302030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 219 PM CST Fri Dec 29 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday The probability for widespread hazardous weather is low. TDH/AK
Nearby
River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.